Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 13, 2023, 4:17 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 43 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2023, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 13, 2023, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:19 PM CDT | TORNADO | 13 E Felt, OK | This tornado touched down in southern Cimarron County and remained in an open field, resulting in no damage. It was witnessed by multiple storm spotters and chasers and was therefore given an EFU rating. Estimated length was 1.87 miles and width was 30 yards. |
| Jun 13, 4:19 PM CDT | TORNADO | 13 E Felt, OK | This tornado touched down in southern Cimarron County and remained in an open field, resulting in no damage. It was witnessed by multiple storm spotters and chasers and was therefore given an EFU rating. Estimated length was 1.87 miles and width was 30 yards. |
| Jun 13, 4:19 PM CDT | TORNADO | 13 E Felt, OK | This tornado touched down in southern Cimarron County and remained in an open field, resulting in no damage. It was witnessed by multiple storm spotters and chasers and was therefore given an EFU rating. Estimated length was 1.87 miles and width was 30 yards. |
| Jun 13, 4:36 PM CDT | HAIL 4 | 22 Nne Ware, TX | |
| Jun 13, 4:36 PM CDT | HAIL 4 | 22 Nne Ware, TX | |
| Jun 13, 4:36 PM CDT | HAIL 4 | 22 Nne Ware, TX | |
| Jun 13, 4:36 PM CDT | HAIL 4 | 22 Nne Ware, TX | |
| Jun 13, 4:50 PM CDT | TORNADO | 20 Nw Conlen, TX | This tornado remained in an open field in the Rita Blanca National Grasslands. It was documented by several spotters and storm chasers but no damage otherwise occurred. It was given an EFU rating with an estimated 1.35 mile path length and 35 yards width. |
| Jun 13, 4:50 PM CDT | TORNADO | 20 Nw Conlen, TX | This tornado remained in an open field in the Rita Blanca National Grasslands. It was documented by several spotters and storm chasers but no damage otherwise occurred. It was given an EFU rating with an estimated 1.35 mile path length and 35 yards width. |
| Jun 13, 4:50 PM CDT | TORNADO | 20 Nw Conlen, TX | This tornado remained in an open field in the Rita Blanca National Grasslands. It was documented by several spotters and storm chasers but no damage otherwise occurred. It was given an EFU rating with an estimated 1.35 mile path length and 35 yards width. |
| Jun 13, 4:51 PM CDT | TORNADO | 19 Nw Conlen, TX | Broadcast media reported tornado looking west from TX Highway 807 south of Kerrick looking west-northwest. Photo of tornado sent to social media. |
| Jun 13, 4:51 PM CDT | TORNADO | 19 Nw Conlen, TX | Broadcast media reported tornado looking west from TX Highway 807 south of Kerrick looking west-northwest. Photo of tornado sent to social media. |
| Jun 13, 4:51 PM CDT | TORNADO | 19 Nw Conlen, TX | Broadcast media reported tornado looking west from TX Highway 807 south of Kerrick looking west-northwest. Photo of tornado sent to social media. |
| Jun 13, 4:51 PM CDT | TORNADO | 19 Nw Conlen, TX | Broadcast media reported tornado looking west from TX Highway 807 south of Kerrick looking west-northwest. Photo of tornado sent to social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
073
WFUS54 KAMA 132117
TORAMA
OKC025-TXC111-132200-
/O.NEW.KAMA.TO.W.0016.230613T2117Z-230613T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
417 PM CDT Tue Jun 13 2023
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
South central Cimarron County in the Panhandle of Oklahoma...
Northeastern Dallam County in the Panhandle of Texas...
* Until 500 PM CDT.
* At 416 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southeast of Felt, or 16 miles south of Boise
City, moving southeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Cimarron and northeastern Dallam Counties but will
be crossing highway 385 in the next 5 to 10 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 10268 3658 10257 3638 10229 3625 10253
TIME...MOT...LOC 2116Z 328DEG 20KT 3650 10257
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
DGW2 follow-up statements
014
WWUS54 KAMA 132134
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
434 PM CDT Tue Jun 13 2023
OKC025-132144-
/O.CAN.KAMA.TO.W.0016.000000T0000Z-230613T2200Z/
Cimarron OK-
434 PM CDT Tue Jun 13 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL CIMARRON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3650 10246 3638 10229 3625 10253 3650 10266
TIME...MOT...LOC 2134Z 328DEG 20KT 3641 10250
$$
TXC111-132200-
/O.CON.KAMA.TO.W.0016.000000T0000Z-230613T2200Z/
Dallam TX-
434 PM CDT Tue Jun 13 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DALLAM COUNTY...
At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located 18 miles southeast of Felt, or 21 miles south of Boise
City, moving southeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Dallam County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10246 3638 10229 3625 10253 3650 10266
TIME...MOT...LOC 2134Z 328DEG 20KT 3641 10250
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN
$$
DGW370
WWUS54 KAMA 132147
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
447 PM CDT Tue Jun 13 2023
TXC111-132200-
/O.CON.KAMA.TO.W.0016.000000T0000Z-230613T2200Z/
Dallam TX-
447 PM CDT Tue Jun 13 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DALLAM COUNTY...
At 447 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles northwest of Conlen, or 20 miles north of
Dalhart, moving southeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Dallam County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3639 10231 3628 10255 3632 10257 3645 10262
3650 10246
TIME...MOT...LOC 2147Z 328DEG 20KT 3635 10245
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN
$$
DGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:45 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 13, 2:45 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 245 PM CDT Tue Jun 13 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM ... (This evening through Wednesday night) Issued at 240 PM CDT Tue Jun 13 2023 The main concern for this short-term period will be on the potential for severe thunderstorms this afternoon into at least a portion of the evening hours. The rest of the short-term period is expected to be dry. As of 2:30 PM, a discrete supercellular thunderstorm is moving into the Oklahoma Panhandle and intensifying. Leftover morning clouds are largely breaking up across the Panhandles and destabilization is occurring... especially in the northwest where mesoanalysis suggests there is already 1500-2500 J/kg SBCAPE/1000 J/kg MLCAPE and 50-70 kts 0-6km shear. The expectation is that this thunderstorm will develop into a healthy supercell and continue to intensify with an increasing threat for large hail. Over the next several hours, models are suggesting that the downstream environment in the northern and eastern Texas Panhandle will grow increasingly more unstable, increasing concerns for very large hail to occur. A few CAMs indicate some potential for winds up to 65-70 mph as well. Finally, there is a low chance for at least an attempt at in the late afternoon/early evening hours. The limiting factor will be weak low-level winds, but if a storm merger manages to happen as suggested by a couple CAMs, that may help the tornadogenesis process briefly. The threat for very large hail may wane some in the far eastern Texas Panhandle due to the loss of daytime heating, but at least some threat for large hail will remain. The thunderstorm threat should move out of the Panhandles this evening. The Panhandles will dry out and warm up tomorrow with highs in the mid-80s expected in the south and upper 70s/low 80s in the north. Vanden Bosch && .LONG TERM ... (Thursday through next Monday) Issued at 240 PM CDT Tue Jun 13 2023 Model agreement continues to hold the ridging pattern for this weekend and next week. However, potential for breaks are still possible, which could bring more active weather to the Panhandles. Starting Thursday a shortwave is expected to follow a jet streak into the region, which will allow a weakening of the ridge that evening and overnight. Thunderstorm and shower development will likely follow, but the strength and spread will have to rely on the placement of the dry line. Currently, the latest GFS runs are seeing a more dry cut with the dry line expected in the eastern half of the Panhandles. However given the residual moisture still hanging around from recent flooding and the weak advection of the dry air, this scenario is becoming less likely. The ECMWF, has already started to pick up on this potential with its latest runs keeping the dry line further west, which will aid in better thunderstorm development over the area. Regardless, any storms that do develop will likely hold into Friday with the shortwave not making a full exit till later that day. Heading the into the weekend, drier weather is still the more likely scenario as surface winds return from the southwest and more dry air advects into the area. Chances of showers do exist with some models hinting at some minor shortwave disturbances moving across the ridge. However, best chances of any precipitation will be in the northern half of the Panhandles with Friday night into Saturday morning seeing about a 20 to 30 % chances and Sunday through Tuesday staying under 10%. As for temperatures, a warming trend does look possible over the weekend with afternoon temperatures rising into the 90s by Saturday. Potential also exists for some of our southern locations to start nearing the triple digits by Sunday and Monday. Meanwhile, overnight lows will run from the 50s to mid-60s by the start of next week. 11 && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Tue Jun 13 2023 Ceilings are generally rising at each TAF site, and VFR conditions are likely by 20z. Otherwise, thunderstorms will be possible at KDHT and KGUY from around 21z to 03z but low predictability precludes thunderstorm mentions in the TAF. Further amendments will be needed if confidence increases sufficiently. A fall to MVFR fuel alternative, perhaps IFR, is possible at KAMA around 09z. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 58 84 60 91 / 20 10 0 0 Beaver OK 54 81 58 87 / 50 10 10 10 Boise City OK 52 79 54 86 / 40 10 10 0 Borger TX 58 86 62 93 / 40 10 0 0 Boys Ranch TX 58 85 59 92 / 20 0 0 0 Canyon TX 59 88 58 93 / 10 0 0 0 Clarendon TX 60 84 60 90 / 20 10 0 0 Dalhart TX 53 82 54 88 / 30 0 0 0 Guymon OK 54 82 58 88 / 50 10 10 0 Hereford TX 58 89 58 94 / 10 0 0 0 Lipscomb TX 54 81 58 88 / 40 10 10 10 Pampa TX 57 83 61 89 / 40 10 0 0 Shamrock TX 58 83 61 90 / 20 10 0 0 Wellington TX 61 84 62 93 / 10 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...52 LONG TERM....11 AVIATION...52
Hazardous weather outlook, Jun 13, 2:55 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 255 PM CDT Tue Jun 13 2023 OKZ001>003-TXZ001>020-317-140800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 255 PM CDT Tue Jun 13 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Severe Thunderstorm Watch is in effect across the Oklahoma Panhandle and the northern Texas Panhandle. Thunderstorms are expected this afternoon into this evening across all of the area except the far southern Texas Panhandle. Severe thunderstorms would be possible with very large hail and damaging winds the primary hazards. Also, any storms that develop during this time period will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may occur in portions of the northern Panhandles Thursday and Friday. At this time, the probability for widespread severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 13, 3:41 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
341 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 6 E Wheeless 36.73N 102.79W
06/13/2023 M1.00 inch Cimarron OK Public
&&Local storm report, Jun 13, 3:46 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
346 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail 6 E Wheeless 36.71N 102.79W
06/13/2023 M1.75 inch Cimarron OK Trained Spotter
&&Local storm report, Jun 13, 3:50 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
350 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Hail 8 NNE Felt 36.68N 102.73W
06/13/2023 M1.50 inch Cimarron OK Trained Spotter
&&Local storm report, Jun 13, 3:59 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
359 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 10 NE Felt 36.68N 102.67W
06/13/2023 M1.75 inch Cimarron OK Trained Spotter
Hail is three inches deep, mainly ping pong
ball size with hail as big as golf ball
size.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:47 PM CDT | Special Weather Statement | AMA | Oldham | 43 min |
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 64 min |
| Jun 13, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 60 min |
| Jun 13, 4:58 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 47 min |
| Jun 13, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Moore, Sherman | 62 min |
| Jun 13, 5:32 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 43 min |
| Jun 13, 5:55 PM CDT | Tornado Warning | AMA | Moore, Sherman | 38 min |
| Jun 13, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 55 min |
| Jun 13, 6:20 PM CDT | Tornado Warning | AMA | Hutchinson, Moore | 40 min |
| Jun 13, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 52 min |
| Jun 13, 6:54 PM CDT | Tornado Warning | AMA | Hutchinson | 21 min |
| Jun 13, 7:10 AM CDT | River Flood Advisory | AMA | Cimarron | 23 hr |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 60 min |
Nearby
Tornado Warnings in Texas, 2023Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.